Ask a doctor

Can I Reduce the Top of my Head and my Jaws? Has Been Swollen My Whole Life.

the two top sides of my head, above my ears and beside my forehead have always been swollen out as long as i can remember. i have noticed an increase in eat, the more i chew. the sides increase while my jaws increase too. i always chewed bones, hard meat and chewing gums. i dont know if this could be the cause, but can botox be use to reduce these muscles and give me a rounder shape of face and head? because right now, my face is a little trapezium shaped.

Doctor Answers (2)

Bulky Muscles from Chewing

+2

The two muscles you are speaking of are the temporalis muscle and the masseter muscle.  Like any muscle in the body, if you "work it out" it will tend to increase in bulk.  Bruxism (grinding your teeth while sleeping) is a common cause of this.  If you are constantly chewing on tough things with force I suspect you could enlarge the muscles.

I would suggest first discontinuing the gum chewing and any other chewing you are doing that isn't part of getting nutrition.  Botulinum products have been used and articles published demonstrating its use in reducing the size of the masseter.  The articles I have seen are from Asia since the Asian face seems to be more prone to the problem.  I am not familiar with any publications for the temporalis muscle but they may exist.  I would suggest that you take care in how you go about having botulinum products used for this application as there could be dental or TMJ issues.

Web reference: http://www.dr-apo.com

Austin Facial Plastic Surgeon
4.5 out of 5 stars 14 reviews

Botox for masseter cheek and temporalis muscle enlargement

+1

It is possible that an off-label use of Botox will help thin out an over-worked temple muscle (temporalis) and the cheek chewing muscle (masseter).  However, there can be secondary consequences of altering facial expression and chewing and even TMJ (temporomandibular joint syndrome)  and speaking may be affected depending on the dose, administration locations and technique of the Botox or Dysport injections. See an ENT doctor who has great experience in injecting these muscles with Botox as there can be significant side effects.

Web reference: http://www.thenyac.com/botox/index.html

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...